Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 225, NWS Tulsa, OK

June 29, 2015Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 2015, 9:12 PM CDT for Pittsburg County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 9:12 PM CDT (02:12 UTC)
Expired
Jun 29, 2015, 9:26 PM CDT
In force
14 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 135 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2885 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2885 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS54 KTSA 300212
SVRTSA
OKC121-300245-
/O.NEW.KTSA.SV.W.0225.150630T0212Z-150630T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 945 PM CDT

* AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
  OF ASHLAND...MOVING WEST AT 5 TO 10 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KIOWA AND ASHLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3484 9594 3469 9587 3468 9590 3468 9609
      3485 9609
TIME...MOT...LOC 0212Z 082DEG 11KT 3472 9610 

HAIL...1.50IN
WIND...60MPH
 
$$

LACY
1 follow-up statement
611 
WWUS54 KTSA 300226
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
926 PM CDT MON JUN 29 2015

OKC121-300236-
/O.CAN.KTSA.SV.W.0225.000000T0000Z-150630T0245Z/
PITTSBURG OK-
926 PM CDT MON JUN 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PITTSBURG COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3484 9594 3469 9587 3468 9590 3468 9609
      3485 9609
TIME...MOT...LOC 0221Z 082DEG 11KT 3471 9615 

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:34 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 29, 8:34 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT MON JUN 29 2015

...UPDATE...
AS OF MID-EVENING...OKLAHOMA MESONET OBSERVATIONS INDICATE THAT
THE QUASI-STATIONARY SFC BOUNDARY EXTENDED ROUGHLY FROM AROUND
THE OKLAHOMA CITY METRO AREA ESEWD TOWARD MCALESTER TO BETWEEN
WISTER AND TALIHINA. SFC CONVERGENCE AND BOUNDARY-LAYER
CIRCULATIONS HAVE BEEN SLIGHTLY MORE MODEST EAST OF INTERSTATE 35
THROUGH LATE AFTERNOON...RESULTING IN DELAYED CONVECTIVE
INITIATION ACROSS THE CWA. HOWEVER...ISOLATED CONVECTION HAS
FINALLY BLOSSOMED DURING THE LAST COUPLE OF HOURS NEAR THE
BOUNDARY...FOLLOWING REPEATED INCIPIENT UPDRAFTS AND RELATED
THERMODYNAMIC MODULATIONS.

THE 00Z NORMAN RAOB SAMPLES STEEP TROPOSPHERIC LAPSE RATES IN
PLACE...WITH SUFFICIENT MID/HIGH-LEVEL FLOW /35 KT AROUND 300 MB/
FOSTERING SLIGHTLY ENHANCED DEEP SHEAR/CONVECTIVE VENTILATION FOR
SUSTAINED TSTMS FROM SRN PITTSBURG COUNTY TO NRN PUSHMATAHA COUNTY
TO SRN LE FLORE COUNTY. GIVEN THE RELATIVELY HIGH THETA-E IN THE
BOUNDARY LAYER...SUPPORTED BY DEW POINTS IN THE LOWER
70S...CONVECTION WILL LIKELY BE MAINTAINED UNTIL AROUND MIDNIGHT
CDT WITH AN ISOLATED SEVERE WIND/HAIL RISK OWING TO H85-H5 LAPSE
RATES AROUND 7.5 C/KM AND DOWNDRAFT CAPE OVER 1000 J/KG. AROUND
THAT TIME AND THEREAFTER...NOCTURNAL SFC COOLING WILL FACILITATE
GAINS IN STATIC STABILITY SUCH THAT CONVECTION WILL LIKELY BE
WEAKENING/DISSIPATING AMIDST NEUTRAL HEIGHT TENDENCIES
ALOFT...GIVING WAY TO CLEAR/MOSTLY CLEAR SKIES INTO THE LATE
OVERNIGHT HOURS. THE UPDATED FORECAST REFLECTS THESE ANTICIPATED
WEATHER/CLOUD TRENDS. OTHERWISE...NO ADDITIONAL CHANGES HAVE BEEN
MADE TO THE ONGOING FORECAST.

AMBURN/COHEN

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 29 2015/

DISCUSSION...
WEAK SFC BOUNDARY LOCATED ACROSS FAR SE OK WILL REMAIN ON
PERIPHERY OF UPWARD INFLUENCE FROM COMPACT WAVE CURRENTLY CENTERED
OVER FAR NW AR. AN ISOLATED STORM WILL REMAIN POSSIBLE ALONG AND
SOUTH OF THE BOUNDARY THROUGH MID EVENING UNTIL INHIBITION
STRENGTHENS SUFFICIENTLY.

LOW LEVEL THERMAL FIELDS EXPAND EASTWARD TUES/WED SUPPORTING A
CONTINUED WARMING TREND AND EFFECTIVELY CAPPING DEEP CONVECTION
FOR ALL BUT THE FAR EASTERN PERIPHERY OF THE FORECAST AREA.
ADDITIONALLY DEEPER MOISTURE CURRENTLY OVER EAST TX WILL STREAM
NORTHWARD RESULTING IN HOT HEAT INDEX VALUES FOR ALL OF THE AREA.

GOOD AGREEMENT AMONGST NUMERICAL DATA THAT CONVECTION WILL IGNITE
TUESDAY NIGHT ACROSS THE CENTRAL PLAINS TRACKING SOUTHEASTWARD
TOWARD FAR NE OK / FAR NW AR LATE TUES NIGHT THROUGH WED MORNING.
OUTFLOW AND/OR CONVECTIVE DEBRIS MAY HOLD TEMPS DOWN SLIGHTLY BY
WED AFTERNOON HOWEVER OUTSIDE OF THIS INFLUENCE THERMAL FIELDS
SUPPORT TEMPS INTO THE MID/UPPER 90S.

HEIGHTS FALL BY LATE WEEK W/ A WEAK FRONTAL BOUNDARY PUSHING INTO
NE OK LATE THURSDAY...WITH CONVECTION LIKELY DEVELOPING ALONG THE
BOUNDARY AND AIDING IN ITS FURTHER SOUTHWARD ADVANCE INTO THE
FORECAST AREA. THIS BOUNDARY WILL REMAIN THE FOCUS FOR REPEATED
ROUNDS OF CONVECTION THROUGH SATURDAY...BEFORE HEIGHTS RISE AND
THE BOUNDARY LIFTS NORTHWARD AND/OR LOSES DEFINITION ACROSS THE
REGION. A RETURN TO DRY AND ABOVE NORMAL TEMPS LOOKS LIKELY BY
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  96  77  96 /   0  10  10  10
FSM   71  97  75  95 /  10  10  10  20
MLC   70  94  76  93 /  10  10  10  10
BVO   63  96  74  96 /   0  10  10  20
FYV   62  91  71  92 /   0  10  10  30
BYV   64  91  71  88 /   0  10  10  40
MKO   69  95  74  92 /   0  10  10  10
MIO   66  94  76  93 /   0  10  20  30
F10   70  95  76  92 /  10  10  10  10
HHW   71  93  73  93 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....99
Hazardous weather outlook, Jun 29, 8:05 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT MON JUN 29 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
805 PM CDT MON JUN 29 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS.
	RISK...LIMITED.
	AREA...SOUTH OF HIGHWAY 270.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

A WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA INTO WEST
CENTRAL ARKANSAS WILL BRING A CHANCE OF ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS TO THIS REGION THROUGH EARLY EVENING. WHILE
INSTABILITY IS HIGH...SHEAR IS WEAK...SO STORMS WILL LACK
ORGANIZATION. ISOLATED POCKETS OF DAMAGING WINDS AND MARGINALLY
SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST CORES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

STORM POTENTIAL WILL INCREASE BY WEDNESDAY AS A BOUNDARY
APPROACHES THE KANSAS AND MISSOURI BORDERS. GREATER STORM AND HEAVY
RAIN POTENTIAL WILL ARRIVE LATE IN THE WEEK AS A STRONGER
DISTURBANCE MOVES SOUTHWARD THROUGH THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Jun 29, 7:41 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT MON JUN 29 2015

OKZ049-076-300130-
PUSHMATAHA-LE FLORE-
741 PM CDT MON JUN 29 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PUSHMATAHA AND SOUTHWESTERN LE FLORE COUNTIES...

AT 741 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 5 MILES SOUTH OF
ALBION...MOVING WEST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYTON...ALBION...TUSKAHOMA AND KIAMICHI.

LAT...LON 3461 9537 3468 9505 3458 9492 3444 9515
TIME...MOT...LOC 0041Z 106DEG 9KT 3459 9508

LACY
Local storm report, Jun 29, 8:21 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             15 S TALIHINA           34.53N 95.05W
06/29/2015  E1.75 INCH       PUSHMATAHA         OK   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL BETWEEN TALIHINA AND
            HONOBIA ON THE INDIAN HIGHWAY. TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jun 29, 8:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             KIOWA                   34.72N 95.90W
06/29/2015  E1.75 INCH       PITTSBURG          OK   PUBLIC

&&

AEJ
Local storm report, Jun 29, 8:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             1 SW PITTSBURG          34.70N 95.86W
06/29/2015  E1.25 INCH       PITTSBURG          OK   AMATEUR RADIO

&&

AEJ
Local storm report, Jun 29, 8:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             KIOWA                   34.72N 95.90W
06/29/2015  M2.50 INCH       PITTSBURG          OK   FIRE DEPT/RESCUE

            2.5 INCH HAIL FELL AT THE KIOWA FIRE DEPT.

0845 PM     HAIL             KIOWA                   34.72N 95.90W
06/29/2015  E1.50 INCH       PITTSBURG          OK   FIRE DEPT/RESCUE

            QUARTER TO PING PONG SIZE HAIL FALLING AT KIOWA FIRE
            DEPT.

&&

AEJ
Special weather statement, Jun 29, 9:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT MON JUN 29 2015

OKZ049-300245-
PUSHMATAHA-
907 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUSHMATAHA
COUNTY...

AT 907 PM CDT...A STRONG THUNDERSTORM WAS NEAR CLAYTON LAKE STATE
PARK. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYTON...SNOW...TUSKAHOMA...KIAMICHI...STANLEY...NASHOBA AND CLAYTON
LAKE STATE PARK.

LAT...LON 3466 9545 3466 9514 3435 9505 3438 9550
TIME...MOT...LOC 0207Z 344DEG 3KT 3457 9529

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:01 PM CDTSpecial Weather StatementTSAPushmataha29 min
Jun 29, 7:14 PM CDTSpecial Weather StatementTSALatimer31 min
Jun 29, 7:16 PM CDTSpecial Weather StatementTSAPittsburg29 min
Jun 29, 7:32 PM CDTFlash Flood WarningTSALeFlore, Pushmataha4 hr
Jun 29, 7:41 PM CDTSpecial Weather StatementTSAPushmataha49 min
Jun 29, 7:43 PM CDTSevere Thunderstorm WarningTSAPittsburg32 min
Jun 29, 7:48 PM CDTSevere Thunderstorm WarningTSAPushmataha42 min
Jun 29, 8:07 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
Jun 29, 8:09 PM CDTAreal Flood AdvisoryTSAPittsburg5 hr
Jun 29, 8:15 PM CDTSevere Thunderstorm WarningTSAPushmataha45 min
Jun 29, 8:45 PM CDTSevere Thunderstorm WarningTSAPittsburg30 min
Jun 29, 9:07 PM CDTSpecial Weather StatementTSAPushmataha38 min
Jun 29, 9:29 PM CDTSpecial Weather StatementTSAPittsburg31 min
Jun 29, 11:54 PM CDTSpecial Weather StatementTSAChoctaw36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.